MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPADNABLE VASCULAR COVERED STENT; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPADNABLE VASCULAR COVERED STENT; BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU0800826
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.(expiry date 10/2020).
 
Event or Problem Description
It was reported that during a stent placement procedure in the common iliac artery, the balloon expandable vascular covered stent delivery system failed to insert through the valve of a 7x45 introducer sheath.Another device was used to complete the procedure.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the result of the investigation is inconclusive for the device to device incompatibility issue reported.The sample was not returned for evaluation.The definitive root cause for the reported device to device incompatibility issue could not be determined based upon available information.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is unknown whether handling or other procedural techniques contributed to the reported event.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: precautions: the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.Prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.Potential patient/device adverse effects that may occur include, but are not limited to, the following: covered stent dislodgement from balloon during tracking procedure.Covered stent misplacement during placement procedure.Directions for use: site access and preparation: using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Covered stent size selection: select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation: carefully remove the selected device from the package.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation: a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent advance the endovascular system over the guidewire into the introducer sheath.(expiry date 10/2020).
 
Event or Problem Description

Brand Name
LIFESTREAM BALLOON EXPADNABLE VASCULAR COVERED STENT
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8181190
Report Number9616666-2018-00178
Device Sequence Number13717622
Product Code PRL
UDI-Device Identifier05391522081178
UDI-Public(01)05391522081178
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU0800826
Device Catalogue NumberLSMU0800826
Device Lot NumberCMBY0140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1